[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.171.35. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1974

Systemic Eczematous "Contact Type" Dermatitis Medicamentosa Caused By Parabens

Arch Dermatol. 1974;110(4):640. doi:10.1001/archderm.1974.01630100088035
Abstract

To the Editor.—  Parabens are a relatively rare cause of allergic contact dermatitis. However, sensitivity to these compounds is of extreme importance because of their widespread use as preservatives in topical and systemic medications. To our knowledge, there has been no previous report of systemic eczematous contact dermatitis due to parabens.

Case Report.—  A 35-year-old man was recently seen at the Dermatology Clinic, Fitzsimons Army Medical Center, with a mild eczematous dermatitis involving the face, neck, upper extremities, and groin. The patient has been using 0.1% triamcinolone acetonide, 100,000 units/gm nystatin, 0.25% neomycin, and 0.25% gramicidin (Mycolog cream) for ten days prior to his initial visit. An allergic contact dermatitis was suspected and he was treated with triamcinolone acetonide, 0.1% (Kenalog spray) and was patch tested to the standard screening antigens as proposed by the International Contact Dermatitis Research Group. This series contains the common antigens in Mycolog, including neomycin,

First Page Preview View Large
First page PDF preview
First page PDF preview
×